MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE POWERTURN FLEX GUIDE WIRE WITH HYDROPHILIC COATING

ABBOTT VASCULAR HI-TORQUE POWERTURN FLEX GUIDE WIRE WITH HYDROPHILIC COATING
Model Number 1044592
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the left anterior descending coronary artery (lad).Two powerturn guide wires were advanced to their intended location, one wire down the diagonal branch.The 3.5x15mm xience skypoint stent was implanted, without issue, in the lad lesion.During removal of the guidewire from the diagonal branch, resistance was noted, the guidewire became stretched and, the skypoint stent was explanted.A new guide wire was positioned and a 3.5x18mm xience skypoint was advanced and implanted in the lesion without issue.There was no adverse patient sequela and no clinically significant delay in procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported device damaged by another device/caused damage and difficult to remove could not be tested as it was based on operational context.The reported stretched (coils) was confirmed.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database review and similar incident query for this product was not performed because the lot number was not reported.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.In this case, it is likely that the guide wire interacted with the implanted stent during removal, as resistance was noted, resulting in the reported difficult to remove.Manipulation of the guide wire, when resistance with the stent was met, likely resulted in the reported stretched coils, stent explantation, and bent core.There is no indication of a product quality issue with respect to manufacture, design, or labeling.The 3.5x15mm xience skypoint stent mentioned was filed under a different mfr number: 2024168-2023-01797.

Brand Name
HI-TORQUE POWERTURN FLEX GUIDE WIRE WITH HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16519235
Report Number2024168-2023-02516
Device Sequence Number19671415
Product Code DQX
UDI-Device Identifier08717648173936
UDI-Public08717648173936
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1044592
Device Catalogue Number1044592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2023
Initial Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale